MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS
Model Number SMS2B1L
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the quantity of dignishield collection bag measure was not accurate.For example, liquid within the bag will read 150 ml when held level, but when emptied it measures 100 ml.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive since the physical sample was not returned for evaluation.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.Visual evaluation of the attached photo sample noted 4 photos of dignishield collection bags filled with different mls of solution, and 1 photo of a measuring device filled with 1000cc of solution.The volume accuracy presented in the photos cannot be confirmed without the physical sample returned.The sample cannot be tested to confirm the volume accuracy.A potential root cause could be markings printed incorrectly.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.Corrections: d, g, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the quantity of dignishield collection bag measure was not accurate.For example, liquid within the bag will read 150 ml's when held level, but when emptied it measures 100 ml's.Per follow-up received via email on 26apr2022, it was reported that all the collections bags were the same and the bags and hanging loops were flexible therefore it was not possible to hang/hold the bags in a consistent way to ensure that a given volume read the same from nurse to nurse.Also, the bags hang very differently depending on how full they were of liquid and how much gas was in them, both of which skews an accurate reading.Customer measured 3 different amounts of water and placed each in a clean bag.In each time the markings on the bag did not correctly reflect the actual amount of water, and being off by up to 50%.

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS
Common Device Name
STOOL MANAGEMENT SYSTEM COLLECTION BAGS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13935353
Report Number1018233-2022-01687
Device Sequence Number4131664
Product Code KNT
UDI-Device Identifier00801741045967
UDI-Public(01)00801741045967
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model NumberSMS2B1L
Device Catalogue NumberSMS2B1L
Device Lot NumberNGFS0411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer09/24/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown